Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 29, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 27, 2025, 4:34 AM CDT for Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2025, 4:34 AM CDT (09:34 UTC)
- Expired
- May 27, 2025, 5:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Acadia Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 98 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
361
WFUS54 KLCH 270934
TORLCH
LAC001-039-097-271000-
/O.NEW.KLCH.TO.W.0029.250527T0934Z-250527T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
434 AM CDT Tue May 27 2025
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Southeastern Evangeline Parish in central Louisiana...
North central Acadia Parish in southwestern Louisiana...
Central St. Landry Parish in central Louisiana...
* Until 500 AM CDT.
* At 434 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Chataignier, or near Eunice, moving east at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Opelousas, Swords, Prairie Ronde, and Lawtell around 440 AM CDT.
Grand Prairie around 450 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3040 9237 3058 9247 3085 9208 3052 9189
TIME...MOT...LOC 0934Z 257DEG 30KT 3054 9232
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$1 follow-up statement
437
WWUS54 KLCH 270943
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
443 AM CDT Tue May 27 2025
LAC001-270952-
/O.CAN.KLCH.TO.W.0029.000000T0000Z-250527T1000Z/
Acadia LA-
443 AM CDT Tue May 27 2025
...THE TORNADO WARNING FOR NORTH CENTRAL ACADIA PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3048 9224 3061 9233 3085 9208 3055 9191
TIME...MOT...LOC 0942Z 250DEG 35KT 3059 9221
$$
LAC039-097-271000-
/O.CON.KLCH.TO.W.0029.000000T0000Z-250527T1000Z/
Evangeline LA-St. Landry LA-
443 AM CDT Tue May 27 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN EVANGELINE AND CENTRAL ST. LANDRY PARISHES...
At 442 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Prairie Ronde, or 8 miles southeast of Ville Platte,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Opelousas, Washington, and Grand Prairie around 450 AM CDT.
Port Barre around 455 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3048 9224 3061 9233 3085 9208 3055 9191
TIME...MOT...LOC 0942Z 250DEG 35KT 3059 9221
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 27, 2:52 AM CDT, 1 hour 42 minutes earlier. Its key messages:
- Unsettled weather with periodic showers / storms expected to persist for the duration of the work week.
- There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday.
- There is a Marginal to Slight Risk for Severe Weather this evening, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats; tornadoes cannot be ruled out.
Area forecast discussion, May 27, 2:52 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 252 AM CDT Tue May 27 2025 ...New SHORT TERM, LONG TERM, MARINE... .KEY MESSAGES... - Unsettled weather with periodic showers / storms expected to persist for the duration of the work week. - There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday. - There is a Marginal to Slight Risk for Severe Weather this evening, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats; tornadoes cannot be ruled out. && .SHORT TERM... (Today through Thursday night) Issued at 250 AM CDT Tue May 27 2025 A line of storms is currently traversing SETX, entering W LA, with embedded storms producing strong to severe wind gusts as reported by adjacent CWAs. The region remains under a Marginal to Slight Risk per the SWODY1, with damaging winds and marginally severe hail identified as the primary threats. However, given observations of a few areas of broad low level rotation over the last few hours, a tornado threat cannot be entirely discounted overnight. Hydrologic concerns are also increasing, particularly in areas experiencing multiple rounds of convection. While the forward motion of the primary line should mitigate significant flash flood risk, additional convective development behind the line is expected to move over saturated soils, potentially enhancing localized flooding concerns. HiRes guidance indicates the convective line will exit the forecast area by late morning to early afternoon. In its wake, scattered showers and embedded thunderstorms may persist across portions of the CWA through the afternoon and into the early evening hours. A gradual decrease in convective coverage is expected by the overnight period, though complete cessation of precipitation is not anticipated. && .LONG TERM... (Friday through Tuesday) Issued at 250 AM CDT Tue May 27 2025 The front will continue to progress southward through the day on Wednesday, providing renewed focus for convective redevelopment. Scattered to numerous showers and thunderstorms are expected to initiate late Wednesday morning into the afternoon as the boundary interacts with diurnal destabilization and impulses moving across aloft. This unsettled pattern is expected to persist through late week as the boundary stalls across the Gulf Coast region and several shortwave troughs transit the broader synoptic pattern. Deterministic and ensemble guidance diverges on timing and amplitude of these features; however, there is increasing support for drier air advecting into the region late in the week and/or over the weekend. While this may lead to a modest reduction in PoPs, weak troughing aloft and residual boundary layer moisture will warrant the continuation of low end rain chances into the weekend. && .AVIATION... (06Z TAFS) Issued at 1200 AM CDT Tue May 27 2025 A N/S orientate line of storms is pushing across SE TX and will continue to progress eastward through the next several hours, eventually exiting to our east later this morning. Ahead of this line, light winds and a mixture of VFR and MVFR CIGs will continue. Near/within the line, strong gusty winds, torrential rainfall ;leading to reduced VIS, lower CIGs, and frequent lightning will all be possible. Timed the line out at each site with tempo groups as best as possible, with further amendments possibly being required later this morning as we see how these storms progress. Behind the line, light to moderate rainfall will continue for a bit, followed by improving conditions through the afternoon. && .MARINE... Issued at 250 AM CDT Tue May 27 2025 Winds and seas will keep southerly onshore components throughout the work week. Widely scattered showers and storms associated with an unsettled wet pattern to follow from Tuesday onward. Worth noting guidance trends heavier precipitation down to the immediate coast and inland locations. That said, periodic gusty W-NW outflows are possible when clustered thundershowers descend the lakes and offshore waters. && .PRELIMINARY POINT TEMPS/POPS... AEX 85 69 85 68 / 80 30 70 40 LCH 88 73 84 71 / 60 20 80 30 LFT 88 73 85 72 / 70 30 80 40 BPT 89 74 85 73 / 50 30 80 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...87 LONG TERM....87 AVIATION...17
In the hours before
Special weather statement, May 27, 12:59 AM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1259 AM CDT Tue May 27 2025
TXZ180-259-270630-
Northern Jasper TX-Tyler TX-
1259 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TYLER AND NORTHERN
JASPER COUNTIES THROUGH 130 AM CDT...
At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Rockland, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Jasper, Colmesneil, Rockland, Ebenezer, Browndell, and Sam Rayburn
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 9447 3111 9406 3112 9404 3113 9404
3114 9403 3115 9392 3091 9391 3080 9453
TIME...MOT...LOC 0558Z 266DEG 35KT 3092 9429
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SDSpecial weather statement, May 27, 1:01 AM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
101 AM CDT Tue May 27 2025
TXZ180-201-270630-
Hardin TX-Tyler TX-
101 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL TYLER AND HARDIN
COUNTIES THROUGH 130 AM CDT...
At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Honey Island, or near Thicket, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Kountze, Saratoga, Thicket, Wildwood, Batson, Caney Head, Votaw,
Honey Island, and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9454 3054 9455 3054 9414 3019 9437
3019 9463 3049 9473
TIME...MOT...LOC 0601Z 266DEG 34KT 3040 9453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SDSpecial weather statement, May 27, 1:29 AM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
129 AM CDT Tue May 27 2025
LAZ027-TXZ259-260-270715-
Vernon LA-Northern Newton TX-Northern Jasper TX-
129 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL VERNON PARISH...
NORTHERN NEWTON AND NORTHEASTERN JASPER COUNTIES THROUGH 215 AM
CDT...
At 129 AM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Jasper, Newton, Toledo Bend Dam, Ebenezer, Burkeville, Browndell,
Farrsville, Burr Ferry, Mayflower, Jamestown, Harrisburg, Stringtown,
Sam Rayburn Dam, and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3102 9349 3088 9355 3085 9420 3089 9420
3090 9421 3093 9420 3094 9422 3110 9415
3111 9406 3114 9403 3115 9397 3118 9362
3117 9358 3120 9355 3120 9351
TIME...MOT...LOC 0629Z 261DEG 42KT 3097 9399
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
17Special weather statement, May 27, 1:55 AM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
155 AM CDT Tue May 27 2025
TXZ515-516-615-616-270730-
Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Upper Jefferson TX-
155 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT JEFFERSON AND SOUTHERN ORANGE
COUNTIES THROUGH 230 AM CDT...
At 154 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Belle, or 7 miles southwest of Central Gardens, moving east at 30
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Hamshire, Central Gardens, Sabine Pass,
Rose City, Pinehurst, Port Acres, Orangefield, Fannett, La Belle,
Southeast Texas Regional Airport, and Winnie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2957 9435 2989 9436 2989 9439 3011 9427
3013 9370 3008 9372 3007 9371 2999 9377
2999 9379 2998 9378 2979 9392 2967 9382
2954 9438
TIME...MOT...LOC 0654Z 283DEG 27KT 2994 9413
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
17Special weather statement, May 27, 2:23 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
223 AM CDT Tue May 27 2025
LAZ027-TXZ260-270830-
Vernon LA-Northern Newton TX-
223 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN VERNON PARISH IN WEST
CENTRAL LOUISIANA AND NORTHERN NEWTON COUNTIES THROUGH 330 AM CDT...
At 223 AM CDT, Doppler radar was tracking a strong thunderstorm over
Burkeville, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Anacoco, Toledo Bend Dam, Burkeville, Hornbeck, Farrsville, Burr
Ferry, Mayflower, Evans, and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3098 9330 3094 9382 3116 9386 3118 9362
3117 9358 3119 9355 3123 9354 3124 9356
3125 9354 3128 9353 3128 9344 3136 9339
3136 9335
TIME...MOT...LOC 0723Z 266DEG 17KT 3104 9367
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
17Special weather statement, May 27, 2:26 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
226 AM CDT Tue May 27 2025
LAZ073-074-241-TXZ615-616-270800-
West Cameron LA-Southern Calcasieu LA-East Cameron LA-
Lower Jefferson TX-Southern Orange TX-
226 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES...SOUTHEASTERN JEFFERSON AND
SOUTHEASTERN ORANGE COUNTIES THROUGH 300 AM CDT...
At 226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sabine National Wildlife, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City,
Cameron, West Orange, Grand Lake, Sabine National Wildlife, Sabine
Pass, Johnsons Bayou, Pinehurst, Heberts Marina, Orangefield,
Hackberry, Holly Beach, Sweet Lake, and Constance Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2993 9403 3011 9382 3010 9310 2974 9316
2973 9350 2964 9400
TIME...MOT...LOC 0726Z 274DEG 30KT 2994 9368
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
17The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:55 PM CDT | Special Marine Warning | LCH | 65 min | |
| May 27, 1:27 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 48 min |
| May 27, 2:12 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Vernon | 63 min |
| May 27, 2:26 AM CDT | Special Weather Statement | LCH | Cameron | 34 min |
| May 27, 2:37 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 53 min |
| May 27, 3:06 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 24 min |
| May 27, 3:08 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 37 min |
| May 27, 3:17 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 28 min |
| May 27, 3:34 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 56 min |
| May 27, 3:45 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 3 more | 60 min |
| May 27, 4:00 AM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Vermilion | 15 min |
| May 27, 4:12 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides, Vernon | 63 min |
| May 27, 4:21 AM CDT | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 24 min |
| May 27, 4:30 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 28 min |
| May 27, 4:33 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 57 min |
| May 27, 4:45 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more | 60 min |
| May 27, 5:01 AM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 17 min |
| May 27, 5:14 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 46 min |
| May 27, 5:22 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 38 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.